DOI: 10.25259/ijcdw_34_2026 ISSN: 2455-7854

Antiarrhythmic-associated Ventricular Tachycardia and Fibrillation in Incessant Supraventricular Tachycardia Due to Wolff–Parkinson–White Syndrome: A Case Report

Kellyn Trycia Zenjaya, I Putu Bagus Dirgantara Dusak, Ni Ketut Alit Darmayanti, Ragil Nur Rosyadi

Managing complex arrhythmias requires careful antiarrhythmic selection. We describe the clinical course of a 54-year-old woman with Wolff–Parkinson–White (WPW) syndrome who developed ventricular tachycardia (VT) and ventricular fibrillation (VF) while receiving treatment for incessant supraventricular tachycardia (SVT). She presented with palpitations, chest discomfort, and progressive dyspnea. Electrocardiography demonstrated a narrow-complex tachycardia at approximately 180 beats/min. Electrical cardioversion transiently restored sinus rhythm and exposed a WPW pattern; however, recurrent SVT persisted despite repeated cardioversion and escalating antiarrhythmic therapy. During treatment with escalating antiarrhythmic drug therapy, the patient developed torsades de pointes, followed by episodes of VT and VF, leading to seizures and loss of consciousness that required cardiopulmonary resuscitation and direct current shocks. Electrophysiological mapping identified a right posterolateral accessory pathway, which was successfully ablated, resulting in stable sinus rhythm. This case highlights potential pro-arrhythmic consequences of anti-arrhythmic drug treatment and highlights the importance of prompt catheter ablation, particularly where healthcare resources are limited.

More from our Archive